MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020852010
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not accessible as it remained implanted in the patient.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number.A review of the complaint device history records is ongoing, results are pending.A retention sample from an another lot was identify.The retention sample was selected based on the product type (knitted and bifurcated) as that of the complaint product with coating parameter closed to the complaint product.A visual inspection and a water permeability testing will be performed.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported : "problem: blood leaks from the crotch of the y tube.I was clamping because i was anastomosing the central side, but blood was flowing from the crotch part of the leg.An additional anastomosis is performed on the artificial blood vessel, leading to hemostasis.In another case, the same thing happened around (b)(6) 2021 (085221), so this time, we will contact you about the problem.Request for future response: the actual product is used and is in the patient's body.We cannot analyze the product, but we request a letter to the customer after confirming whether a similar event has occurred or not at the same lot.".
 
Event or Problem Description
Complaint#: (b)(4).See mfg report(s) 1640201-2021-00041.
 
Additional Manufacturer Narrative
(3331/213) the device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.(4102/213) a retention sample from an another lot was identify.The retention sample was selected based on the product type (knitted and bifurcated) as the complaint product and with coating parameters close to the complaint product.A visual inspection and a waterpermeability testing have been performed.The results are as follows: the visual inspection is in accordance with product specifications.The test results of the waterpermeability testing indicated a value well within product specifications (< 5 ml/cm²/min).The case was reviewed by the medical affairs.The medical assessment is as follows: "the event describes a patient who underwent an aorto-bifemoral bypass using a hemashield gold knitted bifurcated graft.It is unclear where the surgeon placed the clamp while creating the anastamosis on the "central side", however, it is described that there was a small amount of blood spurting from a pinhole in the crotch of the graft.To achieve hemostasis at the site of bleeding, a suture was placed in the graft, and the procedure continued to completion.The graft remained implanted in the patient and there was no mention of any adverse event due to the graft defect.Although the defect was recognized after the completion of the initial anastamosis, it is likely that the defect was present prior to implantation as this area of the graft is generally not subject to force or trauma during the procedure.Because the bleeding was recognized immediately, post operative bleeding was avoided as well as a need for reintervention." (11) the investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
(3331/213) as part of the non-conformity report a deeper investigation was performed by the qa manager, the conclusion established on (b)(6) 2022 is as follow : - at the step of the greige preperation : no change in sewing method, no change in sewing machine, no change in sewing thread, seamstresses' training records are compliant ; - hemashield manufacturing line : no process changes during the period.- the product dhrs (device history records) did not reveal anything related to the complaints.- there is no particular trend.- the products remained implanted.Based on this information, having observed no trends or deviations during the investigation and the products not having been able to be inspected, it is not possible to conclude on the cause of the reported anomaly.The deeper investigation results were transmitted to the the medical affairs department.The assessment established on (b)(6) 2022 is as follow : "the event describes a customer with a complaint of bleeding from a pinhole in a hemashield gold bifurcated knitted graft which was corrected by a single suture placed by the surgeon during the procedure.The graft remained implanted, and therefore not returned for evaluation and there was no patient harm.During investigation of manufacturing process and review of dhr, there were no trends or deviations noted, and it was not possible to come to a conclusion as to the cause of the product issue." (4315) no conclusion can be drawn on the exact origin of the defect since the product remained implanted, indeed it cannot be determined how and when the pinhole in the graft was created/made.However, the conducted investigation suggests that the device was not defective at the time of manufacturing.
 
Event or Problem Description
Complaint #(b)(4).

Brand Name
HEMASHIELD GOLD KNITTED BIFURCATED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13076690
Report Number1640201-2021-00041
Device Sequence Number20289778
Product Code MAL
UDI-Device Identifier00384401017776
UDI-Public(01)00384401017776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM002020852010
Device Catalogue NumberM002020852010
Device Lot Number20C25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/28/2021
02/28/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/19/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose